I've been using Zicam a lot lately to try to ward off the various colds and bugs that are flying around, and I've also been having a lot more migraines than usual. In fact, I've been having a lot of migraine auras, where I see the pretty wiggly colorful lights for about 30 minutes or so and I have a lot of trouble seeing. Fortunately, I'm in the very small group of people who get the migraine aura only and then no headache pain, but they are still disconcerting.
Just for some background, I've had migraines for probably the last 25 years or so, and the auras for about the last 10, but they are relatively rare and typically tie into something extra hormonal, like pregnancy, nursing, and menstruation/ovulation times. I can go for years without having a migraine aura so when they do pop up, I really try to figure out what might be causing them. I did see an eye doctor when they first started and he confirmed the diagnosis.
In the last month or so, I've used 2 types of Zicam--the oral mist that you spray in your mouth in four different places every few hours, and the Q-tip like swabs that are covered with a clear gel that you apply inside your nose every few hours. When I match up the days I was using either form of the Zicam and the migraines and/or migraine auras, they all correlate. When I stop using it, the auras stop totally.
Has anyone else ever had this problem? I'm really bummed about not using Zicam anymore because it works so well for me. I wonder why the Zicam causes this to happen in the first place? Thanks so much for any help you can give me.
All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.